November 10, 2013 at 10:17 pm #21568annemacbethParticipant
My husband was on Gemox for 4 months. It brought the cancer markers down dramatically and the tumor (Klaskin’s) was essentially unchanged. He is now on Folfiri (FU-4, Leuvocorin and Tarceva). Got very severe skin lesion/acne type on his face so they have stopped the tarceva. His skin cleared up quickly with Clindamycin oitment.
We expect to resume Tarceva soon.
Would appreciate any positive stories on Tarceva effectiveness and I will share our experience as well. He is being treated at MD Anderson and they are THE BEST. Determined to beat this terrible cancer.
annemacbethAugust 25, 2008 at 4:54 am #21567violarobMember
There are other postings on this web site regarding Tarceva. I think you can do a search to find them. I have been taking Tarceva for 5 months, in conjunction with cisplatin and gemcitabine. I had acne for the first 3 weeks, but none now. I am having no side effects for the past 4 months. My tumors are completely stabilized, with no mets outside the liver. At the moment, I think Tarceva has been FDA approved for only pancreas and kidney cancer, but it is commonly used now for cholangio and HCC. Good luck to you!
Violarob in TexasAugust 23, 2008 at 5:39 pm #21566rankMember
The dr and nurses told dad to walk. That is the only way to get the gases out. We do try GasX and other like products but they don’t seem to help. The dr also prescribed prilosec in the am and pepcid in the pm.
They also said to avoid laying flat particularly after eating.
Your John sure has been figting this thing for a long time. We’ve been fighting this since Nov 2007. And everyday even every hour is different. With so many ups and downs. Dad started his second 3 week round of Tarceva last night. Monday will be the oxyplatin. I’ll keep you posted.
RachelAugust 23, 2008 at 1:32 pm #21565
John has the exact same problem, EXTREME GAS AND BURPING. Somtimes he sounds like a machine gun it’s so bad.
What are you using for this? We’re using GasX but it only helps a bit.
The Dr. said that wasn’t a known side effect. Guess it is now.
I’m so happy your Dad is stable because that’s exactly what Tarceva is supposed to do. I hope it helps John because his Dr. also wanted him in hospice.
John has been fighting cc since Feb. 2005 and it’s been an up and down battle everyday. I am constantly amazed by his courage and determination to keep going no matter what. The last CT showed his existing tumors had grown A LOT and he has alot of new tumors in the liver and one very large one in the pancreas.
Give your Dad my love and prayers.
CharleneAugust 23, 2008 at 1:36 am #21564rankMember
My dad is also on Tarceva. He just completed one round of daily pills for 3 weeks and oxyplatin one week off and one week off for two sessions. The last scan showed that the tumor had not changed. They say this is a good sign because it had been really growing and spreading. Dad has stage IV with mets to lungs. He starts he second round of Tarceva tomorrow. He is feeling better. He was in bad shape before starting this treatment. In fact he was sent home to start hospice care when we came across a new doctor that started this protocol. He has not had the rash/pimples. He has had terrible indigestion, burping a lot with stomach pains. Other than that he is a lot stronger than he used to be. Keep us posted on how your treatment goes.August 22, 2008 at 1:29 pm #21563dldctMember
My mom is also on Tarceva and Gemzar. She is just about finished her second round. She takes one pill a day and gets Gemzar once a week for three weeks then one week off. She also has the rash/acne and some splitting of her finger tips (dryness) but they gave her some cream and that has helped a bunch. She was diagnosed in June and this is the first treatment she has received. We don’t know any results yet as she’ll have a scan after the third round but she is feeling much better than she was and has stop losing weight so at least there is something positive.
Best of luck to you and John – I hope you find success with this.
DawnAugust 22, 2008 at 1:43 am #21562
Hurrah, finally some good news for someone. I’m so happy for you.
I went to the tarceva site and it says its to be used with cisplatain not just by itself. It also stated it was for first treatment of cancer of the pancreas!?
Our oncologist has John taking only the tarceva. I don’t know if it is helping or not, he’s having stomach pains also so that must be a side effect.
We also just found out after all these years that John should be on a grease free diet, you would think that someone would have told us that instead of telling him to eat whatever he wanted.
I look at my love and just pray he goes peacefully in his sleep.
My prayers go out to all,
CharleneAugust 22, 2008 at 1:02 am #21561chrissy23Participant
well chucks is currently on Gemzar and Tarceva. Our oncologist said that he is getting very good results for the combo. You should check with your oncologist. The main side effect I have noticed is rash and acne. Chucks never had pimples and now has a lot. He also complains about his stomach hurting a bit and minor diarrhea but nothing unbearable. He’s been on this for 8 weeks now and we should be getting a cat scan shortly. I’ll let you know….
Best of luck to you and John. It’s all in the fight. Oh and since being on the tarceva, he has gained 3 lbs after losing about 15.
Christina.August 21, 2008 at 9:33 pm #1458
Johns oncologist has put him on Tarceva. Has anyone used this before and if so what were the results?
The oncologist said it was supposed to stop the growth of the tumors. I was told it only had a 10-15% chance of working.
He is having only one side effect and that is extreme burping and passing gas. He burps all night long while sleeping and all day every time he eats.
Whatever you can tell me would be helpful. He is still losing weight but he is a fighter. He refuses to give up.
The oncologist said the only other chemo she had was taxotere but she thought it would probably kill him due to it’s harshness.
- You must be logged in to reply to this topic.